MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-GM
Medical Device Problem Codes Degraded (1153); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
Company representative reported with an issue of " incorrect angle , angulation issue¿.No harm was reported.No patient harm, no user injury reported.Device evaluation found the coating of the image guide (ig) (bending manipulation/insertion tube) of the device is peeling off 1mm2 or more.This report is being submitted due to the finding of image guide (ig) (bending manipulation/insertion tube) coating is peeling off greater than or equal to 1 x 1 mm2 (deterioration) which was identified during device return evaluation.
 
Additional Manufacturer Narrative
Initial reporter: full name of the establishment is (b)(6) hospital.Follow up communication with the customer informed that the issue found during a bronchial intubation.Customer stated, the issue was that "the angle is not the appropriate angle" and occurred when angled.Customer noted no health hazard.No other information provided regarding the issue reported.The subject device was received and evaluated.Device evaluation noted stretched angle wire was observed.Due to wear of angle wire, bending angle in up direction does not meet the standard value.Due to wear of angle wire, the play of angulation lever is out of the standard value.The reported issue of "incorrect angle , angulation issue" was confirmed, attributed to be due to wear in angle wire, stretched angle wire.Furthermore, evaluation found the image guide (ig) (bending manipulation/insertion tube) coating is peeling off greater than or equal to 1 x 1 mm2, which was attributed to deterioration, handling issue.Additionally, the following defects/findings were identified during device inspection: due to a damage on camera section, water tightness is lost.Due to a pinhole on channel tube (ch-tube), water tightness is lost.Connecting tube has a dent.Adhesive on a-rubber (adhesive connection) has a chip.Adhesive on a-rubber is detached.Camera section has a scratch.S-cover has a scratch.Grip has a scratch.Image guide (ig) bundle has significant breakages.Ig bundle has a stain.Connecting tube has a wrinkle.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from the customer.The event date was provided and b3 was updated.
 
Event or Problem Description
Additional information was provided.The event occurred during pre-use inspection.The intended procedure was for treatment and it was completed using the same equipment.There was no delay.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation (h6/h10), information received from the customer (b5), and to correct b5/d4/d5/d8.Correction to b5: additional information was provided and inadvertently missed on the initial.Correction to d4: udi was available and inadvertently missed on the initial.Correction to d5: should be health care professional.Correction to d8: should be marked no.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It is likely the event was caused by stress from repeated use, external factors, or handling.The event can be detected by following the instructions for use (ifu) which state: "[inspection of the endoscope] 1.Inspect the control section and the camera section for excessive scratching, deformation, loose parts, or other irregularities.2.Confirm that the instrument channel port does not rotate or turn by attempting to rotate or turn the instrument channel port in a counterclockwise direction as shown in figure 3.21.If the instrument channel port is able to be rotated or turned, do not use the endoscope and return it to olympus for repair.(see figure 3.21) 3.Visually inspect the rubber part around the instrument channel port.Figure 3.22 depicts the rubber part in a normal and abnormal condition.Lifting of the rubber part is abnormal.If the rubber part is lifted from the molding part as shown in figure 3.22, (abnormal condition) do not use the endoscope and return it to olympus for repair.4.Inspect the boot and the insertion section near the boot for bends, twists, or other irregularities.5.Inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities." olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16231001
Report Number9610595-2023-01189
Device Sequence Number20434599
Product Code EOQ
UDI-Device Identifier04953170340369
UDI-Public04953170340369
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-GM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2022
Supplement Date Received by Manufacturer02/01/2023
04/12/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date04/04/2023
04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown